Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Urinary tract infection, kidney stones. Due to excessive protein intake?

Can too much protein cause a bladder or kidney stones? I am a personal trainer and manager of a gym. I eat alot of protein because it;s easy to grab a protein shake and I always have grilled chicken cut up to snack on. I am also a runner and have developed a uti and have symptoms of a kidney stone. How much is too much protein for a 45 year old woman? I also lift . I weigh 115 and am 5 1.
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  223
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Urologist 's  Response
Your questions are very relevant.
The protein requirement a day is 1 to 2 gram per kg per day.
So you can calculate. A dietician can advise on the protein balance for you.
Diet high in PURINES like red meat can cause uric acid stones, but not proteins intake as such.
But high protein intake associated with alcohol intake can cause stones in the PANCREAS.
Hope this helps,

Answered: Wed, 26 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor